MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER
Catalog Number MWJ123
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is going to be returned.When additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the doctor was using the long white screwdriver to remove a screw and the tip of the screwdriver snapped off.
 
Event or Problem Description
It was reported that the doctor was using the long white screw driver to remove a screw and the tip of the screwdriver snapped off.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: a visual inspection of the returned instrument shows a twisting deformation of the flutes on the torx driver end of the screwdriver.Additionally, the metal shaft portion of the screwdriver is broken and moving loosely and freely in the white plastic handle of the device.A functional and dimensional inspection of the returned instrument was not considered necessary or possible as a functional and measurable feature of the instrument is deformed and broken rendering it non-functional.Additionally, when hardness testing was done on the instrument it was slightly out of specification.However, during manufacturing, functionality tests, dimensional inspection, and material testing were done according to specifications.During the manufacturing inspections, all devices met the specifications.Based on investigation, the root cause was attributed to a user and wear related issue.The event was caused by several reprocessing cycles over the years weakening the material in the instrument in additional of heavy use and excessive torsional forces by the end user causing deformation and breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21954087
Report Number0001649390-2025-00306
Device Sequence Number8547628
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public(01)00846832062461(10)AZ1817145
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ123
Device Lot NumberAZ1817145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown